Full Text:   <2030>

CLC number: TN918; TP309

On-line Access: 2008-01-11

Received: 2007-06-26

Revision Accepted: 2007-09-13

Crosschecked: 0000-00-00

Cited: 5

Clicked: 3090

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
1. Reference List
Open peer comments

Journal of Zhejiang University SCIENCE A 2008 Vol.9 No.2 P.211~214

http://doi.org/10.1631/jzus.A072143


Comments on “How to repair the Hill cipher”


Author(s):  Y. RANGEL-ROMERO, R. VEGA-GARCÍ,A, A. MENCHACA-MÉ,NDEZ, D. ACOLTZI-CERVANTES, L. MARTÍ,NEZ-RAMOS, M. MECATE-ZAMBRANO, F. MONTALVO-LEZAMA, J. BARRÓ,N-VIDALES, N. CORTEZ-DUARTE, F. RODRÍ,GUEZ-HENRÍ,QUEZ

Affiliation(s):  Computer Science Department, CINVESTAV-IPN, Av.IPN No. 2508 Col. San Pedro Zacatenco, Mexico City 07300, Mexico

Corresponding email(s):   francisco@cs.cinvestav.mx

Key Words:  Hill cipher, Symmetric encryption, Image encryption


Y. RANGEL-ROMERO, R. VEGA-GARCÍA, A. MENCHACA-MÉNDEZ, D. ACOLTZI-CERVANTES, L. MARTÍNEZ-RAMOS, M. MECATE-ZAMBRANO, F. MONTALVO-LEZAMA, J. BARRÓN-VIDALES, N. CORTEZ-DUARTE, F. RODRÍGUEZ-HENRÍQUEZ. Comments on “How to repair the Hill cipher”[J]. Journal of Zhejiang University Science A, 2008, 9(2): 211~214.

@article{title="Comments on “How to repair the Hill cipher”",
author="Y. RANGEL-ROMERO, R. VEGA-GARCÍA, A. MENCHACA-MÉNDEZ, D. ACOLTZI-CERVANTES, L. MARTÍNEZ-RAMOS, M. MECATE-ZAMBRANO, F. MONTALVO-LEZAMA, J. BARRÓN-VIDALES, N. CORTEZ-DUARTE, F. RODRÍGUEZ-HENRÍQUEZ",
journal="Journal of Zhejiang University Science A",
volume="9",
number="2",
pages="211~214",
year="2008",
publisher="Zhejiang University Press & Springer",
doi="10.1631/jzus.A072143"
}

%0 Journal Article
%T Comments on “How to repair the Hill cipher”
%A Y. RANGEL-ROMERO
%A R. VEGA-GARCÍ
%A A
%A A. MENCHACA-MÉ
%A NDEZ
%A D. ACOLTZI-CERVANTES
%A L. MARTÍ
%A NEZ-RAMOS
%A M. MECATE-ZAMBRANO
%A F. MONTALVO-LEZAMA
%A J. BARRÓ
%A N-VIDALES
%A N. CORTEZ-DUARTE
%A F. RODRÍ
%A GUEZ-HENRÍ
%A QUEZ
%J Journal of Zhejiang University SCIENCE A
%V 9
%N 2
%P 211~214
%@ 1673-565X
%D 2008
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.A072143

TY - JOUR
T1 - Comments on “How to repair the Hill cipher”
A1 - Y. RANGEL-ROMERO
A1 - R. VEGA-GARCÍ
A1 - A
A1 - A. MENCHACA-MÉ
A1 - NDEZ
A1 - D. ACOLTZI-CERVANTES
A1 - L. MARTÍ
A1 - NEZ-RAMOS
A1 - M. MECATE-ZAMBRANO
A1 - F. MONTALVO-LEZAMA
A1 - J. BARRÓ
A1 - N-VIDALES
A1 - N. CORTEZ-DUARTE
A1 - F. RODRÍ
A1 - GUEZ-HENRÍ
A1 - QUEZ
J0 - Journal of Zhejiang University Science A
VL - 9
IS - 2
SP - 211
EP - 214
%@ 1673-565X
Y1 - 2008
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.A072143


Abstract: 
A modification of the hill cipher algorithm was recently proposed by Ismail et al.(2006), who claimed that their new scheme could offer more security than the original one due to an extra non-linearity layer introduced via an elaborated key generation mechanism. That mechanism produces one different encryption key for each one of the plaintext blocks. Nevertheless, we show in this paper that their method still has severe security flaws whose weaknesses are essentially the same as that already found in the original hill cipher scheme.

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article

Reference

[1] Hill, L.S., 1929. Cryptography in an algebraic alphabet. The American Mathematical Monthly, 36:306-312.

[2] Hill, L.S., 1931. Concerning certain linear transformation apparatus of cryptography. The American Mathematical Monthly, 38:135-154.

[3] Ismail, I.A., Amin, M., Diab, H., 2006. How to repair the Hill cipher. J. Zhejiang Univ. Sci. A, 7(12):2022-2030.

[4] Overbey, J., Traves, W., Wojdylo, J., 2005. On the keyspace of the Hill cipher. Cryptologia, 29(1):59-72.

[5] Saeednia, S., 2000. How to make the Hill cipher secure? Cryptologia, 24(4):353-360.

[6] Trappe, W., Washington, L.C., 2006. Introduction to Crypto-graphy with Coding Theory (2nd Ed.). Prentice Hall.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - Journal of Zhejiang University-SCIENCE